Alert archive / New Mexico / Tornado Warnings in 2008
Tornado Warning 29, NWS Albuquerque, NM
NWS Albuquerque, NM issued this tornado warning at Aug 17, 2008, 6:22 PM MDT for De Baca County, Guadalupe County, New Mexico. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2008, 6:22 PM MDT (00:22 UTC)
- Expired
- Aug 17, 2008, 7:00 PM MDT
- In force
- 38 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties De Baca County, NM, Guadalupe County, NM
The radar
The Cannon AFB radar (KFDX), 77 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 6:48 PM MDT | TORNADO | 10 Se Santa Rosa, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 2318 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KABQ 180022 TORABQ NMC011-019-180100- /O.NEW.KABQ.TO.W.0029.080818T0022Z-080818T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 622 PM MDT SUN AUG 17 2008 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 700 PM MDT * AT 619 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SANTA ROSA...MOVING SOUTHEAST AT 33 MPH. * THE TORNADO WILL BE NEAR... PUERTO DE LUNA AROUND 630 PM MDT... IN ADDITION TO THE THREAT OF A TORNADO...LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW. LAT...LON 3481 10414 3461 10450 3492 10474 3501 10460 TIME...MOT...LOC 0022Z 312DEG 29KT 3493 10461 $$ 50
1 follow-up statement
000 WWUS55 KABQ 180037 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 637 PM MDT SUN AUG 17 2008 NMC011-019-180100- /O.CON.KABQ.TO.W.0029.000000T0000Z-080818T0100Z/ GUADALUPE-DE BACA- 637 PM MDT SUN AUG 17 2008 ...TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL DE BACA AND EAST CENTRAL GUADALUPE COUNTIES UNTIL 700 PM MDT... AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PUERTO DE LUNA... OR ABOUT 6 MILES SOUTHEAST OF SANTA ROSA...MOVING SOUTHEAST AT 19 MPH. * THE TORNADO WILL BE NEAR... RURAL CENTRAL GUADALUPE COUNTY AROUND 650 PM MDT... IN ADDITION TO THE THREAT OF A TORNADO...LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW. LAT...LON 3481 10414 3461 10450 3488 10471 3493 10453 TIME...MOT...LOC 0037Z 334DEG 17KT 3487 10459 $$ 50
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Aug 17, 2:55 PM MDT, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 17, 2:55 PM MDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 255 PM MDT SUN AUG 17 2008 .DISCUSSION... SHORT TERM (TONIGHT-TUESDAY)...579H5 CUTOFF UPPER LOW IN CENTRAL COLORADO CONTINUES TO DOMINATE THE WEATHER PATTERN. WITH GOOD MODEL CONSENSUS BETWEEN THE GFS...NAM... ECMWF...THE UPPER LOW WILL CONTINUE TO MOVE SLOWLY SOUTHEAST THROUGH NORTHEAST NEW MEXICO INTO THE OK-TX PANHANDLES BY MONDAY EVENING. CIRCULATION AROUND THE UPPER LOW HAS ADVECTED DRIER AIR AT THE MID-LEVELS INTO NORTHERN NEW MEXICO...AS DEPICTED ON SATELLITE WATER VAPOR IMAGERY. THIS DRIER AIR...12Z ABQ PWAT AT 0.97 INCHES WILL ALLOW FOR INCREASED AFTERNOON INSOLATION AND DESTABILIZE THE ATMOSPHERE SUPPORTING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. THE AZTEC PROFILER IS MEASURING 35 KTS WESTERLY WIND AT 500 MB AND THE 12Z ABQ SOUNDING WIND PROFILE SHOWS WESTERLY WINDS FROM 8500 FT AND ABOVE...WITH 500 MB WINDS AT 25 KTS. THESE WINDS WILL ONCE AGAIN INDUCE GRAVITY WAVES DOWNSTREAM OF OUR NORTH-SOUTH ORIENTED CENTRAL MOUNTAIN CHAIN. THESE GRAVITY WAVES WILL AID IN THE INITIATION OF STRONG THUNDERSTORMS. ONCE STORMS INITIATE...THEY WILL MOVE GENERALLY TO THE EAST AND SOUTHEAST...EXCEPT WHERE INTERACTING WITH TERRAIN. THE MAIN FOCUS FOR STRONG STORMS THIS AFTERNOON AND EVENING WILL BE NORTHEAST NEW MEXICO...FROM THE EAST SLOPES OF THE SANGRES INTO THE PLAINS...AS THE UPPER LOW TRAVERSES THE AREA. EAST CENTRAL AND SOUTHEAST NEW MEXICO WILL ALSO GET INTO THE ACT THIS AFTERNOON AND EVENING AS STORMS FIRE ALONG THE MOUNTAINS TO THE WEST AND MOVE EAST OR AS NEW STORMS INITIATE IN THE MOISTURE RICH BOUNDARY LAYER AIR IN PLACE ACROSS THE REGION WHERE DEWPOINT READINGS ARE IN THE 60S FROM CARLSBAD TO TUCUMCARI. THESE STORMS ARE EXPECTED TO PRODUCE HEAVY RAIN. ACCORDINGLY...A FLASH FLOOD WATCH IS IN PLACE FOR EASTERN NEW MEXICO THROUGH LATE TONIGHT. THE WESTERN MOUNTAINS WILL ALSO SEE SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING AS AMPLE BOUNDARY LAYER MOISTURE ALSO CONTINUES IN PLACE ACROSS THE CONTINENTAL DIVIDE. THE THREAT FOR THUNDERSTORMS CONTINUES ACROSS EASTERN NEW MEXICO AND ESPECIALLY NORTHEAST NEW MEXICO THROUGH MONDAY EVENING AS THE PROXIMITY OF THE UPPER LOW IN THE OK-TX PANHANDLES WILL CONTINUE TO CIRCULATE MOISTURE THROUGH THE AREA AND PROVIDE A FOCUS FOR INITIATING STORMS. ON TUESDAY INTO WEDNESDAY...AS THE UPPER LOW CONTINUES TO DRIFT SLOWLY SOUTHEAST INTO CENTRAL TEXAS THE THREAT FOR WIDESPREAD CONVECTIVE ACTIVITY ACROSS THE STATE DIMINISHES. LONG TERM (TUESDAY NIGHT-SATURDAY)...THE 500 MB CUTOFF UPPER LOW CONTINUES TO MOVE SLOWLY SOUTHEAST INTO CENTRAL AND NORTHEAST TEXAS ON WEDNESDAY THEN LIFTS OUT TO THE NORTHEAST THROUGH EASTERN OKLAHOMA...EASTERN KANSAS AND MISSOURI. THIS ALLOWS AN UPPER LEVEL HIGH PRESSURE RIDGE TO BUILD INTO NEW MEXICO FROM THE WEST THROUGH FRIDAY...WITH AN UPPER LEVEL HIGH PRESSURE CENTER DEVELOPING FROM CENTRAL ARIZONA TO CENTRAL NEW MEXICO. AS THE HIGH PRESSURE BUILDS...A WARMER AND DRIER AIRMASS DEVELOPS ACROSS THE REGION... EXPECT MAXIMUM TEMPERATURES TO INCREASE TO AROUND CLIMATE NORMALS AND POPS TO DECREASE TO BELOW CLIMATE NORMALS THURSDAY THROUGH SATURDAY. BENNETT && .AVIATION... RESTRICTING CONDITIONS HAVE LIFTED ACROSS THE STATE...HOWEVER THIS WILL BE SHORT-LIVED AS IFR/LIFR CIGS WILL REDEVELOP IN ERN NM LATER TONIGHT. BUT FIRST...SCATTERED SHOWERS/STORMS ARE DEVELOPING OVER CENTRAL/ERN SECTIONS OF NM AND THIS ACTIVITY WILL CONTINUE THROUGH THE EVENING HOURS. SOME OF THESE STORMS WILL PRODUCE GUSTY WINDS... SMALL HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINS WHICH COULD REDUCE VIS/CIGS INTO THE MVFR CATEGORY. AFTER THE MIDNIGHT HOUR... MUCH OF THE ACTIVITY WILL BE ALONG THE TEXAS BORDER. LOW CLOUDS AND FOG WILL DEVELOP BY MIDNIGHT EAST OF THE CENTRAL MTS. CONFIDENCE OF THESE RESTRICTING CONDITIONS IS FAIRLY HIGH AND THEREFORE INCLUDED IN REGIONAL TAFS. SOME VFR CIGS SHOULD FORM WITHIN THE MIDDLE AND LOWER RIO GRANDE VALLEY SIMILAR TO THIS MORNING. CANYON WINDS WILL DEVELOP AGAIN THIS EVENING...WITH THE HIGHEST SPEEDS EXPECTED PRIOR TO DAYBREAK. DO NOT ANTICIPATE AN AWW ISSUANCE...THOUGH THE EVENING SHIFT WILL NEED TO MONITOR SITUATION CLOSELY. WRN SITES WILL REMAIN VFR IN NATURE FOR THE NEXT 24 HOURS. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. DPORTER && .FIRE WEATHER... A LESS ACTIVE PERIOD WILL DEVELOP FROM NORTHWEST TO SOUTHEAST OVER THE STATE DURING THE NEXT 24 TO 48 HOURS AS AN UPPER LOW MIGRATES FROM SOUTHERN CO INTO CENTRAL TX. FOR THIS AFTERNOON...SHOWERS AND THUNDERSTORMS WILL BE FOCUSED OVER CENTRAL/ERN NM...WHERE WETTING RAINS WILL BE COMMON. FOR MONDAY AFTERNOON/EVENING...THE MAIN FOCUS FOR PRECIPITATION WILL BE EAST OF THE CENTRAL MTS. AS THE MID-WEEK APPROACHES...EXPECT WARMER TEMPS AND LOWER HUMIDITIES...ESPECIALLY IN THE NORTHWEST CORNER OF NEW MEXICO. IN FACT...MINIMUM HUMIDITIES WILL DROP BELOW 15 PERCENT IN THIS REGION DURING PEAK HEATING...BUT WINDS WILL NOT BE STRONG ENOUGH TO SUPPORT CRITICAL CONDITIONS. FOR THE MIDDLE/LATTER PORTION OF THE WORK WEEK...STORMS WILL BE OF THE ISOLATED NATURE...FOCUSED IN THE HIGH TERRAIN. THE NEXT SIGNIFICANT THREAT FOR PCPN MAY COME NEXT WEEKEND AS A COLD FRONT SWEEPS ACROSS EASTERN NEW MEXICO. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 55 89 57 93 / 0 0 0 5 GALLUP.......................... 49 85 50 87 / 5 0 0 5 GRANTS.......................... 49 84 49 86 / 5 5 5 10 GLENWOOD........................ 59 89 58 91 / 30 20 10 10 CHAMA........................... 39 76 41 81 / 20 10 10 10 LOS ALAMOS...................... 47 76 49 80 / 30 20 10 10 RED RIVER....................... 37 66 36 75 / 40 30 20 20 TAOS............................ 45 77 45 82 / 40 20 10 10 SANTA FE........................ 51 77 53 81 / 40 30 10 20 SANTA FE AIRPORT................ 51 79 53 83 / 30 20 10 10 ESPANOLA........................ 50 82 52 87 / 30 20 10 10 ALBUQUERQUE HEIGHTS............. 61 83 62 85 / 30 20 10 10 ALBUQUERQUE VALLEY.............. 58 85 58 86 / 30 20 10 10 ALBUQUERQUE FOOTHILLS........... 57 82 57 84 / 30 20 10 10 ALBUQUERQUE WEST MESA........... 58 84 60 86 / 30 10 10 10 SOCORRO......................... 57 85 57 87 / 30 20 10 10 SANDIA PARK/CEDAR CREST......... 46 74 45 80 / 30 20 10 10 MORIARTY/ESTANCIA............... 49 77 49 81 / 40 30 10 20 CARRIZOZO....................... 54 81 55 85 / 40 30 10 20 RUIDOSO......................... 50 72 49 75 / 40 40 20 20 RATON........................... 48 73 48 81 / 50 30 20 20 LAS VEGAS....................... 47 71 46 79 / 50 40 20 20 ROY............................. 54 72 54 81 / 60 40 20 20 CLAYTON......................... 54 72 57 81 / 70 40 20 20 SANTA ROSA...................... 54 79 54 85 / 60 40 20 20 TUCUMCARI....................... 57 77 57 84 / 70 40 20 20 FORT SUMNER..................... 60 78 58 84 / 60 40 20 20 CLOVIS.......................... 59 75 59 82 / 70 50 30 20 PORTALES........................ 60 76 60 82 / 70 50 30 20 ROSWELL......................... 61 79 64 84 / 50 40 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES... NMZ004>007-010>013-016>021-026. && 01/46
Hazardous weather outlook, Aug 17, 6:00 AM MDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN AUG 17 2008 NMZ001>021-026-181200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT SUN AUG 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS CENTRAL AND EASTERN NEW MEXICO WHERE SMALL HAIL AND GUSTY WINDS MAY OCCUR. HOWEVER...AN ISOLATED SEVERE STORM CAN NOT BE RULED OUT IN THESE AREAS. IN ADDITION...THESE STORMS WILL BE CAPABLE OF VERY HEAVY RAINFALL...AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH LATE TONIGHT FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG STORMS ARE POSSIBLE AGAIN MONDAY AFTERNOON AND EVENING ACROSS THE EASTERN PLAINS. THESE STORMS WILL BE CAPABLE OF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS...THOUGH AN ISOLATED SEVERE STORM CAN NOT BE RULED OUT. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR FLOODING TO THEIR LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE AT 1.888.386.7637. 34
In the hours before
Local storm report, Aug 17, 4:38 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
438 PM MDT SUN AUG 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL DES MOINES 36.76N 103.83W
08/17/2008 M1.00 INCH UNION NM PUBLIC
0411 PM HAIL LOS LUNAS 34.81N 106.74W
08/17/2008 E0.75 INCH VALENCIA NM TRAINED SPOTTER
SIGNIFICANT ROTATION WITH LOW CLOUDS.
0417 PM HAIL 5 N SANTA FE 35.75N 105.95W
08/17/2008 M0.75 INCH SANTA FE NM PUBLIC
SANTA FE OPERA HOUSE.
0421 PM HAIL LOS LUNAS 34.81N 106.74W
08/17/2008 M0.88 INCH VALENCIA NM NWS EMPLOYEE
0426 PM HAIL BELEN 34.66N 106.78W
08/17/2008 E1.75 INCH VALENCIA NM TRAINED SPOTTER
HAIL BEGAN AT 421 PM.
&&
50Local storm report, Aug 17, 4:52 PM MDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
452 PM MDT SUN AUG 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 1 N BELEN 34.67N 106.78W
08/17/2008 E1.75 INCH VALENCIA NM TRAINED SPOTTER
2 INCHES DEEP AND PRODUCING DENSE HAIL FOG.
0435 PM HAIL BELEN 34.66N 106.78W
08/17/2008 E1.75 INCH VALENCIA NM EMERGENCY MNGR
BROKEN WINDOWS. SQUAD CARS DAMAGED.
&&
50Special weather statement, Aug 17, 5:04 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 504 PM MDT SUN AUG 17 2008 NMZ009-172330- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 504 PM MDT SUN AUG 17 2008 ...STRONG THUNDERSTORM MOVING TOWARD INTERSTATE 25 NEAR BELEN... AT 502 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES WEST OF LOS CHAVEZ. MOVEMENT WAS SOUTHEAST AT 21 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ADELINO...JARALES...LOS TRUJILLOS-GABALDON...RIO COMMUNITIES...TOME...TOME-ADELINO AND BELEN. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Local storm report, Aug 17, 5:28 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
528 PM MDT SUN AUG 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 2 W GLORIETA 35.58N 105.80W
08/17/2008 E1.00 INCH SANTA FE NM TRAINED SPOTTER
0450 PM HAIL GLORIETA 35.58N 105.77W
08/17/2008 E0.88 INCH SANTA FE NM CO-OP OBSERVER
0519 PM HAIL CLAYTON 36.45N 103.18W
08/17/2008 E1.00 INCH UNION NM EMERGENCY MNGR
&&
50Local storm report, Aug 17, 5:50 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 PM MDT SUN AUG 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 6 S BELEN 34.57N 106.78W
08/17/2008 M0.88 INCH VALENCIA NM TRAINED SPOTTER
&&
DPORTERSpecial weather statement, Aug 17, 6:19 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 619 PM MDT SUN AUG 17 2008 NMZ010-015-180045- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS- 619 PM MDT SUN AUG 17 2008 ...LINE OF STRONG THUNDERSTORMS MOVING OVER CENTRAL SOCORRO COUNTY... AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST OF VEGUITA TO 5 MILES NORTHWEST OF SAN ACACIA. MOVEMENT WAS SOUTHEAST AT 24 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHAMIZAL...CONTRERAS... ESCONDIDA...LA JOYA AND LEMITAR. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 6:00 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel, Torrance | 60 min |
| Aug 17, 6:05 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 55 min |
| Aug 17, 6:14 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 61 min |
| Aug 17, 6:23 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 67 min |
| Aug 17, 6:56 PM MDT | Tornado Warning | ABQ | De Baca, Guadalupe | 49 min |
| Aug 17, 7:00 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 60 min |
| Aug 17, 7:09 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, San Miguel, Union | 2 hr |
| Aug 17, 7:23 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Quay, Roosevelt, San Miguel | 112 min |
| Aug 17, 7:29 PM MDT | Areal Flood Advisory | ABQ | Socorro | 91 min |
| Aug 17, 7:29 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 61 min |
| Aug 17, 7:31 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Socorro | 59 min |
| Aug 17, 7:32 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Quay, San Miguel | 58 min |
| Aug 17, 7:46 PM MDT | Tornado Warning | ABQ | De Baca | 44 min |
| Aug 17, 7:51 PM MDT | Tornado Warning | ABQ | Quay, San Miguel | 39 min |
| Aug 17, 8:12 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 63 min |
| Aug 17, 8:24 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, De Baca, Quay, Roosevelt | 66 min |
| Aug 17, 8:30 PM MDT | Tornado Warning | ABQ | Chaves, De Baca | 45 min |
| Aug 17, 8:36 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 54 min |
| Aug 17, 9:03 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca, Roosevelt | 57 min |
| Aug 17, 9:09 PM MDT | Areal Flood Advisory | ABQ | Chaves, Curry, De Baca, Guadalupe, Quay, Roosevelt | 2 hr |
| Aug 17, 9:21 PM MDT | Tornado Warning | ABQ | Curry, Roosevelt | 39 min |
| Aug 17, 9:27 PM MDT | Tornado Warning | ABQ | Curry, Roosevelt | 48 min |
| Aug 17, 9:55 PM MDT | Tornado Warning | ABQ | Roosevelt | 50 min |
| Aug 17, 9:58 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 62 min |
| Aug 17, 10:17 PM MDT | Flash Flood Warning | ABQ | Roosevelt | 118 min |
| Aug 17, 10:30 PM MDT | Areal Flood Advisory | ABQ | Chaves | 2 hr |
| Aug 17, 11:02 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 58 min |
| Aug 17, 11:35 PM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 115 min |
| Aug 18, 12:34 AM MDT | Areal Flood Advisory | ABQ | Chaves | 56 min |
| Aug 18, 2:28 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 62 min |
| Aug 18, 3:26 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 64 min |
| Aug 18, 5:10 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 41 min |
Nearby
Tornado Warnings in New Mexico, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.